Space-time discontinuous Galerkin method for nonlinear water waves

Share/Save/Bookmark

Vegt, J.J.W. van der and Xu, Yan (2007) Space-time discontinuous Galerkin method for nonlinear water waves. Journal of Computational Physics, 224 (1). pp. 17-39. ISSN 0021-9991

[img] PDF
Restricted to UT campus only
: Request a copy
436kB
Abstract:A space–time discontinuous Galerkin (DG) finite element method for nonlinear water waves in an inviscid and incompressible fluid is presented. The space–time DG method results in a conservative numerical discretization on time dependent deforming meshes which follow the free surface evolution. The algorithm is higher order accurate, both in space and time, and closely related to an arbitrary Lagrangian Eulerian (ALE) approach. A detailed derivation of the numerical algorithm is given including an efficient procedure to solve the nonlinear algebraic equations resulting from the space–time discretization. Numerical examples are shown on a series of model problems to demonstrate the accuracy and capabilities of the method.
Item Type:Article
Copyright:© 2007 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/63961
Official URL:http://dx.doi.org/10.1016/j.jcp.2006.11.031
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 242055